MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRN II BCS BOX PREP GD SZ6-8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRN II BCS BOX PREP GD SZ6-8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74012576
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2025, a post operative x-ray revealed that one of the screws at the hinge of one (1) jrn ii bcs box prep gd sz6-8 had become loose and slid out of place during the removal of the guide.As a result, the loose screw was inadvertently left inside the patient¿s knee.This adverse event was treated with a revision surgery on the same day to remove the screw.Current health status of the patient is unknown.
 
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2025 for treatment of primary osteoarthritis, a post operative x-ray revealed that one of the screws at the hinge of one (1) jrn ii bcs box prep gd sz6-8 had become loose and slid out of place during the removal of the guide.As a result, the loose screw was inadvertently left inside the patient¿s knee.This adverse event was treated with a revision surgery on the same day to remove the screw.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: h2: additional information on: b5.
 
Additional Manufacturer Narrative
Additional information: a2, a3, e4, h6, h10 and h11.H11: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the provided electronic copy of x-ray imaging appears to support the complaint with a radio-dense/metallic object superolateral of lateral femoral condyle/femoral component which appears to be in the soft tissues.The surgical technique notes to apply hand pressure to manually engage pegs and states to remove the bcs box prep guide by lifting up on the outside casing to disengage the pegs and sliding anteriorly.The instructions for use notes to visually inspect for damage or wear and careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.A surgical technique/procedure variance and/or mechanical factors cannot be ruled out as potential contributing factors to the reported event as these documents include guidance for appropriate usage.The patient impact is determined to be the retained foreign body and subsequent same-day additional surgical procedure to remove it.Although the additional surgical procedure increased the risk of infection, no further complications have been reported; therefore, further patient impact is not anticipated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed part number over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for care, maintenance, cleaning and sterilization of smith & nephew orthopedics devices revealed that visually inspecting for damage or wear, including components in their disassembled state prior to re-assembly as well as ensuring components are re-assembled securely is indicated.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference: case-(b)(4).

Brand Name
JRN II BCS BOX PREP GD SZ6-8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23185804
Report Number1020279-2025-01618
Device Sequence Number9182555
Product Code JWH
UDI-Device Identifier00885556001042
UDI-Public885556001042
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74012576
Device Lot Number14EM22239
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer10/28/2025
10/30/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/28/2025
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale